Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Does any one know about beta blockers??

Last year i was diagnosed with wollfe parkinson white syndrome a disese of the heart. I was prescribed cardicor 2.5mg. A number of times for the past year i still sufferd with violent palpitations and the doctors didint seem to be answering any of my questions and were happy enough to leave me on the medicine. Eventually i pushed a visit to a heart specialist and he confirmed i did not have the disese in fact i was quite healthy i am 18years old and i have been on those beta blockers for a year of my life i would like to know what can beta blockers do to a person who does not need them at all as i was told to come straight off them and throw them away. I am still getting palpitations that do in fact scare me has the medicine done this ?
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  411
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Your problem here is twofold. First, you feel that the first doctor erred and put you on beta blockers when you, in fact didn't need to be on them. You're worried about what, if any, long term or residual harm that you may have as a result of this medical "error." Second, you still have palpitations, despite having been diagnosed as normal. Answer to the first: Residual effects from Beta-Blockers? None. Your body today without beta-blockers is like you never even took them at all. Answer to the second: You're still having palpitations, which, even if no WPW, LGL, or any of the variants, exists; if you were on beta-blockers, it would probably help you. So even if there was an error, it was probably a helpful error. Whether you're an anxious person, have excess hormones (like adrenaline or thyroid), have a valvular problem, or even really do have WPW, but one that is transient or intermittently seen; is something that needs to be further evaluated. Your next step to absolutely rule out any cardiac cause is to see an EPS specialist (electrophysiology studies) where the palpitations can be forcibly reproduced and mapped. If they cannot be reproduced, then the problem lies elsewhere. If they can be reproduced, ie it really is cardiac in nature, you can then discuss with your doctor what options would then be appropriate (ie medication or ablation). Either way, you and your doctors need to get into the habit of better communications as it is clear that you're dissatisfied with the care that you've been receiving. Good luck. Ralph
Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor